Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 8, 2007, 1:26 AM EDT for Lake County, Mason County, Oceana County, Michigan. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 1:26 AM EDT (05:26 UTC)
- Expired
- Jun 8, 2007, 2:00 AM EDT
- In force
- 34 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
Counties Lake County, MI, Mason County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 121 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:30 AM EDT | TSTM WND DMG | 1 W Freesoil, MI | TREE DOWN |
| Jun 8, 1:30 AM EDT | TSTM WND DMG | 3 S Freesoil, MI | 2 TREES DOWN ON CUSTER ROAD BETWEEN FOUNTAIN AND FREESOIL |
| Jun 8, 1:30 AM EDT | TSTM WND DMG | Scottville, MI | LARGE MAPLE BRANCH FELL DOWNTOWN. |
| Jun 8, 1:35 AM EDT | TSTM WND DMG | Ludington, MI | POWER POLE SNAPPED DOWNTOWN. |
| Jun 8, 1:45 AM EDT | TSTM WND DMG | Luther, MI | TREE DOWN ON KINGS HWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 11:14 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 080527
SVRGRR
MIC085-105-127-080600-
/O.NEW.KGRR.SV.W.0039.070608T0526Z-070608T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
126 AM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN WEST CENTRAL MICHIGAN
LAKE COUNTY IN WEST CENTRAL MICHIGAN
OCEANA COUNTY IN WEST CENTRAL MICHIGAN
* UNTIL 200 AM EDT
* AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FOUNTAIN...OR ABOUT 14
MILES NORTHWEST OF BALDWIN...AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PEACOCK...LITTLE MANISTEE AND WOLF LAKE BY 135 AM EDT
LUTHER BY 140 AM EDT
BRISTOL BY 145 AM EDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4382 8642 4410 8650 4418 8638 4417 8608
4413 8604 4417 8592 4417 8557 4417 8557
4393 8557 4383 8576 4383 8604 4363 8605
4349 8620 4349 8646 4360 8653 4369 8653
$$
TURNAGE1 follow-up statement
000
WWUS53 KGRR 080556
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
156 AM EDT FRI JUN 8 2007
MIC085-105-127-080606-
/O.EXP.KGRR.SV.W.0039.000000T0000Z-070608T0600Z/
MASON MI-LAKE MI-OCEANA MI-
156 AM EDT FRI JUN 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR OCEANA...LAKE AND MASON
COUNTIES WILL BE ALLOWED TO EXPIRE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE NO
LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 4382 8642 4410 8650 4418 8638 4417 8608
4413 8604 4417 8592 4417 8557 4417 8557
4393 8557 4383 8576 4383 8604 4363 8605
4349 8620 4349 8646 4360 8653 4369 8653
$$
OSTUNOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:25 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 7, 11:25 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1125 PM EDT THU JUN 7 2007 .UPDATE... WE WILL ISSUE A QUICK ZONE UPDATE FOR THE TORNADO WATCH HEADLINE NOW IN EFFECT FOR OUR WESTERN/NW CWA UNTIL 6 AM FRIDAY. STRONG TO SEVERE STORMS ARE LIKELY TO DEVELOP IN OUR NW CWA AFTER MIDNIGHT AS THE FRONT MOVES CLOSER AND LLJ CONTINUES TO STRENGTHEN. ISOLATED TORNADOES ARE POSSIBLE GIVEN VALUES OF SPEED SHEAR AND LOWERING LCL HEIGHTS OVERNIGHT IN CONJUNCTION WITH THE INSTABILITY OUT AHEAD OF THE FRONT. WIND DAMAGE AND HAIL THREATS WILL ALSO CONTINUE OVERNIGHT. && .GRR WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IN EFFECT UNTIL 6 AM FOR CLARE... ISABELLA... MECOSTA... MONTCALM... OSCEOLA... ALLEGAN... KENT... OTTAWA... VAN BUREN... LAKE... MASON... NEWAYGO... OCEANA AND MUSKEGON COUNTIES UNTIL 6 AM EDT FRIDAY. WIND ADVISORY UNTIL 8 AM EDT FRIDAY FOR THE ENTIRE CWA. LM...SMALL CRAFT ADVISORY FROM 5 AM EDT TO 4 PM EDT FRIDAY FOR LMZ844>849. GALE WARNING UNTIL 5 AM EDT FRIDAY FOR LMZ844>849. && LAURENS
Hazardous weather outlook, Jun 7, 11:12 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1112 AM EDT THU JUN 7 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-080900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1112 AM EDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE WEATHER EXISTS TONIGHT FOR AREAS WEST OF A LINE FROM KALAMAZOO TO ALMA...WITH A SLIGHT RISK TO THE EAST. THE MAIN THREAT TONIGHT IS DAMAGING STRAIGHT LINE THUNDERSTORM WINDS IN EXCESS OF 60 MPH... BUT LARGE HAIL IS ALSO POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER. A SQUALL LINE IS EXPECTED TO DEVELOP OVER WISCONSIN LATE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT... THEN RACE RAPIDLY EAST AT 50 MPH ACROSS LAKE MICHIGAN. THE SQUALL LINE SHOULD REACH THE LAKE MICHIGAN SHORELINE NORTH OF HOLLAND AROUND MIDNIGHT...AND A KALAMAZOO TO ALMA LINE BY ABOUT 3 AM. THE STORMS MAY TEND TO WEAKEN A BIT AS THEY MOVE FARTHER EAST...BUT COULD STILL CONTAIN DAMAGING WIND GUSTS AND HAIL. SOUTH WINDS WILL GUST AS HIGH AS 50 MPH THIS AFTERNOON AND TONIGHT AS A STRONG STORM MOVES NORTHEAST THROUGH MINNESOTA INTO SOUTHERN CANADA. THE GUSTY WINDS WILL DIMINISH AFTER THE SQUALL LINE...AHEAD OF THE COLD FRONT MOVES ACROSS THE AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE WEATHER EXISTS FRIDAY EAST OF A LINE FROM BATTLE CREEK TO LANSING... BEFORE THE COLD FRONT CLEARS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT... AND POSSIBLY FRIDAY FOR AREAS EAST OF BATTLE CREEK AND LANSING. LMZ844>849-080900- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 1112 AM EDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE WEATHER EXISTS TONIGHT. THE MAIN THREAT IS DAMAGING STRAIGHT LINE THUNDERSTORM WINDS IN EXCESS OF 60 MPH... BUT LARGE HAIL IS ALSO POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER. A SQUALL LINE IS EXPECTED TO DEVELOP OVER WISCONSIN LATE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT... THEN RACE RAPIDLY EAST AT 50 MPH ACROSS LAKE MICHIGAN. IT SHOULD REACH THE LAKE MICHIGAN SHORELINE NORTH OF HOLLAND AROUND MIDNIGHT...AND SOUTH OF HOLLAND BY 2 AM. SOUTH WINDS TO 30 KNOTS WILL CREATE WAVES OF 4 TO 7 FEET NORTH OF WHITEHALL TODAY AND TONIGHT...AND 3 TO 6 FEET SOUTH OF WHITEHALL. THIS WILL POSE A THREAT TO SMALL CRAFT AS WELL AS ANYONE SWIMMING AT AREA BEACHES OR VENTURING OUT ON PIERS. RIP CURRENTS WILL BE POSSIBLE...MAINLY NEAR PIERS SINCE THE WIND WILL BE NEARLY PARALLEL TO THE SHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WAVES AROUND 4 FEET AND DANGEROUS RIP CURRENTS ARE LIKELY ON FRIDAY DUE TO STRONG WEST WINDS BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. MEADE WDM
In the hours before
Special weather statement, Jun 7, 11:17 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1117 PM EDT THU JUN 7 2007 MIZ037-038-043-044-050-056-057-064-080500- ALLEGAN-KENT-LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-OTTAWA- 1117 PM EDT THU JUN 7 2007 ...SPECIAL WEATHER STATEMENT... AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS OVER SOUTHEASTERN WISCONSIN. THESE STORMS WERE MOVING NORTHEAST AT 50 MPH. AT THIS RATE OF SPEED...THE MICHIGAN LAKESHORE FROM LUDINGTON TO HOLLAND CAN EXPECT THESE STORMS BY 1 AM EDT. UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL BE POSSIBLE WITH THESE STORMS AS THEY CROSS LAKE MICHIGAN. A TORNADO WATCH IS IN EFFECT UNTIL 6 AM EDT. BE PREPARED TO TAKE SHELTER IF STORMS APPROACH YOUR AREA. LAT...LON 4383 8763 4311 8836 4256 8553 4424 8604 TURNAGE
Local storm report, Jun 7, 11:38 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1138 PM EDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG JACKSON 42.24N 84.40W
06/07/2007 JACKSON MI COUNTY OFFICIAL
SEVERAL TREES DOWN ACROSS JACKSON COUNTY. TWO OF THEM
FELL ON HOUSES.
&&
OSTUNOLocal storm report, Jun 7, 11:43 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1143 PM EDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM NON-TSTM WND GST KENTWOOD 42.88N 85.59W
06/07/2007 E50.00 MPH KENT MI NWS EMPLOYEE
AT LEAST 50 MPH GUST BLEW OVER FURNITURE.
1210 PM NON-TSTM WND DMG HOLLAND 42.77N 86.10W
06/07/2007 OTTAWA MI BROADCAST MEDIA
LOCAL NEWSPAPER REPORTS DAMAGE TO BUILDING AT 40TH AND
WASHINGTON. SHEET METAL ROOFING DAMAGED.
1254 PM NON-TSTM WND DMG WHITE CLOUD 43.55N 85.77W
06/07/2007 NEWAYGO MI EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS THE ENTIRE COUNTY.
0300 PM NON-TSTM WND DMG JACKSON 42.24N 84.40W
06/07/2007 JACKSON MI COUNTY OFFICIAL
SEVERAL TREES DOWN ACROSS JACKSON COUNTY. TWO OF THEM
FELL ON HOUSES.
0455 PM NON-TSTM WND DMG PORTAGE 42.20N 85.59W
06/07/2007 KALAMAZOO MI TRAINED SPOTTER
1 TO 2 INCH DIAMETER LIMBS DOWN. WIND GUSTS ESTIMATED AT
AROUND 40 MPH.
0615 PM NON-TSTM WND DMG ALTO 42.86N 85.38W
06/07/2007 KENT MI TRAINED SPOTTER
TREE DOWN IN ROAD.
&&
WINDS GUSTING IN THE 35 TO 50 MPH RANGE BROUGHT DOWN NUMEROUS TREES
ACROSS SOUTHWEST LOWER MICHIGAN ON THURSDAY AFTERNOON AND EVENING.
THESE WINDS WERE NOT ASSOCIATED WITH THUNDERSTORMS...THEY WERE CAUSED
BY A TIGHT PRESSURE GRADIENT FROM AN UNUSUALLY STRONG AREA OF LOW
PRESSURE ACROSS THE UPPER MIDWEST.
OSTUNOSpecial weather statement, Jun 8, 12:50 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1250 AM EDT FRI JUN 8 2007
MIZ043-044-050-080545-
MUSKEGON-NEWAYGO-OCEANA-
1250 AM EDT FRI JUN 8 2007
...SPECIAL WEATHER STATEMENT...
AT 1247 AM EDT(1147 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES
NORTHWEST OF HART TO 45 MILES SOUTHWEST OF MONTAGUE...MOVING EAST AT
65 MPH.
DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THESE STORMS
WHEN THEY REACH WEST MICHIGAN BETWEEN 1 AM AND 2 AM.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
PENTWATER...HART...WHITEHALL...MONTAGUE...MUSKEGON AND HESPERIA.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4380 8659 4308 8660 4318 8596 4325 8583
4380 8582
OSTUNOLocal storm report, Jun 8, 1:08 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
108 AM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM MARINE TSTM WIND 7 NNW LUDINGTON 44.05N 86.50W
06/07/2007 M47 MPH MASON MI OFFICIAL NWS OBS
MEASURED AT BIG SABLE POINT... STATION BSBM4
&&
MEADEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:17 PM EDT | Special Weather Statement | GRR | Mason, Muskegon, Oceana, Ottawa | 103 min |
| Jun 7, 11:35 PM EDT | Special Marine Warning | GRR | 55 min | |
| Jun 8, 12:20 AM EDT | Severe Thunderstorm Warning | GRR | Mason | 25 min |
| Jun 8, 12:27 AM EDT | Special Marine Warning | GRR | 48 min | |
| Jun 8, 12:42 AM EDT | Severe Thunderstorm Warning | GRR | Mason | 48 min |
| Jun 8, 12:45 AM EDT | Special Marine Warning | GRR | 90 min | |
| Jun 8, 12:50 AM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 55 min |
| Jun 8, 1:01 AM EDT | Severe Thunderstorm Warning | GRR | Lake | 29 min |
| Jun 8, 1:03 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Newaygo, Oceana | 27 min |
| Jun 8, 1:16 AM EDT | Special Marine Warning | GRR | 59 min | |
| Jun 8, 1:57 AM EDT | Special Weather Statement | GRR | Lake, Mason, Muskegon, Newaygo, Oceana, Osceola | 63 min |
| Jun 8, 2:32 AM EDT | Special Weather Statement | GRR | Clare | 28 min |
| Jun 8, 2:48 AM EDT | Special Weather Statement | GRR | Isabella, Mecosta | 42 min |
| Jun 8, 3:02 AM EDT | Special Weather Statement | GRR | Kent, Ottawa | 43 min |
| Jun 8, 3:14 AM EDT | Special Weather Statement | GRR | Clare | 46 min |
| Jun 8, 3:32 AM EDT | Special Weather Statement | GRR | Isabella | 43 min |
| Jun 8, 3:47 AM EDT | Special Weather Statement | GRR | Barry, Ionia | 28 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.